Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe anxiety while on Melatonin?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5080 Questions

default
Posted on Thu, 9 Mar 2017 in Sleep Disorders
Question: Good morning,
It just happened to me about couple weeks ago. I went to bed at 10PM and wake up around 12 -12:30AM and couldn't go back to sleep. I tried Melatonin 10mg bought the counter before going to bed, someday it helped me sleep for 4-5 hours at night but sometime I still couldn't back to sleep if I woke up in the middle of the night from the noise. I did exercise every day during lunch time. Would you please tell me what cause of this and what can I do to have a good night sleep so I can function at work. Thank you so much for your time
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Anxiety could be the cause of the problem

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. A lot of individuals suffer sleep issues. You have problems of awakening in night and non refreshing sleep. You are able to sleep but not maintaining it.

This could be occurring due to a number of reasons. Anxiety is one of common cause of night time awakening. Even if you are functioning normal in day time even then unconscious anxiety might cause problems during sleep. Some medical causes like hyperthyroidism should be ruled out if the symptoms persist. So proper evaluation is needed to find out exact cause.

You here tried Melatonin and it helped for few days only. Other drugs like Zolpidem or Zopiclone or even low dose benzodiazepine like Clonazepam or Lorazepam can help in improving the problem. The drugs can help to improve the symptoms if used on SOS basis. Taking extended release Zolpidem in 6.25 mg dose can help in maintaining sound sleep. This will help to prevent night time awakening. So you can discuss with your doctor for prescription of the drugs.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Lorazepam

doctor1 MD

I am tapering off a very high dose of hydromorphone (75mg/day). Over almost 6 weeks I have achieved 12 mg/day and it appears to be getting harder rather than easier. Last night during an episode of cold sweats I had some breathing trouble and irregular, slow heartbeat which resolved fairly quickly. How do I successfully taper off the remaining 12 mg/day? I use Ativan to help me sleep and relax me.

doctor1 MD

Most of the day, my heart rate is over 100bpm. My normal resting heart rate has always been ~62bpm. This all started last November. I thought it was anxiety attacks b/c of the stress of school.But it s gotten to the point that this increased hear rate is almost constant instead of intermittently throughout the day. In the last 1.5 months, I ve tried taking Xanax 0.5 mg & it seemed to help a few times but doesn t anymore. Then I was switched to Lorazepam 2.5 & it doesn t help either. I m not able to exercise right now b/c I had my rotator cuff repaired just 8 weeks ago. Could this be a more serious cond n & not just anxiety? I don t smoke. I don t drink caffeine. I m not on any decongestants. And I DO drink A LOT of water. My daily medications are Levothyroxin 0.5mg, Nexium, Effexor XR 75mg/day, Concerta 27mg bid, & now the Lorazepam. It is very difficult for me to sleep (as well as study, for that matter) when my heart rate is so high so I have one rum & Sprite before bed just to calm down & sleep. I often wake up in the middle of the night b/c my heart is suddenly racing. Here is some background information that you may/may not find helpful. when I was ~20 years old, my mom noticed that after walking up a set of stairs, or even just walking up a small hill, I would be VERY short of breath & my heart rate got up to 160 bpm at a time. This continued when I was in college & working out on a daily basis & healthy. My workout would consist of at least 30 min. on an elliptical & never had to stop b/c I was short of breath or my heart was racing. I went to a Cardiologist & he did the stress test, echocardiogram, etc. . . . He then referred me to an electrophysiologist who performed a table tilt test & throughout all this testing, I think I wore a Holter monitor at least 4 times. The Dr. said that yes, my heart rate does tend to race during very little activity but it also came down very quickly too so he wasn t worried about it. He said that if this continued on into my late 20 s, he would want to go in & burn a portion of my SA node. I wasn t too keen on that. I was put on Atenolol & it worked GREAT. The problem COMPLETELY went away. But then I had to start taking allergy injections & apparently Atenolol & allergy injections don t mix. So, now not only do I have the racing heart rate/shortness of breath problem that i ve had for ~16 years but I can also just be sitting on my couch & suddenly my heart rate is well over 100bpm. Earlier while I was studying, it got up to 128bpm. I ve been on Concerta for ~1 year now & I know one of the side effects can be an increased heart rate. I m also well aware that there is a problem w/overdiagnosis of ADHD. BUT, I m DEFINITELY NOT one of those ppl. I can t tell you how much it helps me study & it s my understanding that 54mg/day isn t a very high dose. Thank you for your time & any suggestions you have.

doctor1 MD

I m caring for my mother who has been diagnosed with CHF. They state that she is only using 16% of her heart. She is having episodes of extreme heat coupled with SOB and heart palpitations. We ve been treating with ice packs and increased 02, and tried some lorazepam, which she doesn t like to use because it makes her sleepy. She wants to know what causes these episodes and if Tylenol would help with the hot flash component of these episodes. Thank you!

doctor1 MD

My 12 year old brother is having middle stomach pain. This has been going on for about 7 months now. My mom has taken him to the doctor and the have done tests that haven t shown anything out of the ordinary. He has asperger s syndrome and that comes with hypersensitivity issues so this might be hurting him worse then it would someone without these issues. He likes to sleep on the couch at night. He says his stomach hurts more when he sleeps in his own bed. He takes prozac for the asperger s and clonidine to help him sleep. They also put him on Lorazepam because they thought that the stomach pain might be from anxiety.He weighs about 140 and is about 4 9 . We just don t k-now if it s anxiety or something actually physical. Can you help?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...